Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 16, 2015, 6:52 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 16, 2015, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2015, 6:52 AM MDT (12:52 UTC)
- In effect from
- Apr 16, 2015, 10:00 AM MDT
- Expired
- Apr 16, 2015, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728
WWUS84 KEPZ 161252
RFWEPZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
652 AM MDT THU APR 16 2015
...WINDY AND DRY CONDITIONS ACROSS MUCH OF THE REGION TODAY...
.A STRONG UPPER LOW WILL BE MOVING INTO THE FOUR CORNERS REGION
TODAY WITH A STRONG SOUTHWEST FLOW BRINGING WINDY CONDITIONS
TO THE REGION TODAY. TEMPERATURES WILL BE ABOUT 8 TO 15 DEGREES
COOLER THAN WEDNESDAY...BUT RELATIVE HUMIDITIES WILL BE FALLING
INTO THE SINGLE DIGITS FOR MANY LOCATIONS. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS LATE THIS MORNING INTO THE EARLY EVENING.
NMZ111>113-TXZ055-056-162100-
/O.NEW.KEPZ.FW.W.0006.150416T1600Z-150417T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
652 AM MDT THU APR 16 2015
...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...111...112 AND 113...
THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 9 PM MDT THIS EVENING.
* EVENT: FIRE WEATHER ...ZONE 111 SOUTHWEST DESERTS AND
LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND
SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND
SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE
WEATHER ZONE 056 HUDSPETH.
* TIMING: 10 AM THIS MORNING THROUGH 9 PM THIS EVENING.
* WIND: SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
40 MPH.
* HUMIDITY: 6 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.
&&
$$
261 follow-up statement
888 WWUS84 KEPZ 162000 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT THU APR 16 2015 ...WINDY AND DRY CONDITIONS ACROSS MUCH OF THE REGION INTO THE EVENING ... .A STRONG UPPER LOW HAS STALLED OUT WITH A STRONG SOUTHWEST FLOW BRINGING WINDY CONDITIONS TO THE REGION TODAY. TEMPERATURES WILL BE ABOUT 8 TO 15 DEGREES COOLER THAN WEDNESDAY...BUT RELATIVE HUMIDITIES WILL BE FALLING INTO THE SINGLE DIGITS FOR MANY LOCATIONS. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING. NMZ111>113-TXZ055-056-170300- /O.CON.KEPZ.FW.W.0006.000000T0000Z-150417T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 200 PM MDT THU APR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111...112 AND 113... * EVENT: FIRE WEATHER ZONE 111 ...SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: THROUGH 9 PM THIS EVENING. * WIND: SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 4:56 AM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 16, 4:56 AM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT THU APR 16 2015
.SYNOPSIS...
WE WILL SEE STRONG AFTERNOON WINDS TODAY...THEN TONIGHT COOLER AIR
WILL MOVE INTO THE REGION SO OUR HIGHS ON FRIDAY WILL BE AROUND 10
DEGREES BELOW NORMAL. FOR THE WEEKEND WE WILL SEE WARMER
TEMPERATURES WITH BREEZY AFTERNOONS UNDER MOSTLY SUNNY SKIES. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE A CONTINUATION OF OUR
MOSTLY SUNNY SKIES WITH BREEZY TO WINDY AFTERNOON CONDITIONS.
&&
.DISCUSSION...
WE WILL SEE AN ACTIVE WEATHER PATTERN FOR TODAY. CURRENTLY AN
UPPER LEVEL TROUGH WAS SLOWLY MOVING ACROSS NORTHERN ARIZONA. THIS
UPPER TROUGH WILL COMBINE WITH A LEE SIDE SURFACE TROUGH OVER THE
EAST PLAINS OF NEW MEXICO TO GIVE US A VERY WINDY DAY. I HAVE GONE
AHEAD AN ISSUED A WIND ADVISORY FOR MOST OF THE LOWLANDS AND THE
SACRAMENTO MOUNTAINS FOR THIS AFTERNOON. IT IS A MARGINAL
EVENT...BUT I THINK IT WILL BE ENOUGH TO PUSH MOST LOCATIONS INTO
SOME HIGHER WIND VALUES FOR AT LEAST AWHILE THIS AFTERNOON. IN
ADDITION THE UPPER TROUGH WILL BE SWINGING A COLD FRONT ACROSS THE
REGION TODAY AND THIS ALSO TENDS TO KICK THE WINDS UP A BIT. I'M
NOT EXPECTING BLOWING DUST TO BE A WIDE SPREAD PROBLEM AS
TEMPERATURES WILL BE COOLER TODAY WHICH WILL LIMIT HOW HIGH THE
DUST CAN MIX UP. IN ADDITION ONCE THE COLD FRONT MOVES BY WINDS
WILL SWING AROUND TO THE NORTHWEST WHICH IS NOT FAVORABLE FOR
DUST.
AFTER TODAY THE UPPER LEVEL LOW WILL NOT BE IN A HURRY TO MOVE TO
THE EAST SO IT WILL CONTINUE SIT AND SPIN OVER SOUTHERN COLORADO.
THIS WILL NOT AFFECT OUR WEATHER MUCH SINCE WE WILL BE SO
DRY...BUT IT WILL GIVE THE SOUTHERN ROCKIES A NICE SNOW EVENT
WHICH IS A BENEFIT TO US SINCE THAT SNOW MELT WILL EVENTUALLY WORK
IT'S WAY INTO ELEPHANT BUTTE RESERVOIR. IN ADDITION TO TODAY'S
WINDS THE UPPER LEVEL WILL HELP USHER IN COOLER AIR TO THE REGION.
FRIDAY'S HIGHS WILL BE 8 TO 10 DEGREES BELOW NORMAL...BUT WE WILL
SEE TEMPERATURES REBOUND QUICKLY AS WE HEAD INTO THE WEEKEND.
WITH THE LOW SO CLOSE THOUGH IT WILL KEEP THINGS BREEZY DURING OUR
AFTERNOONS THROUGH WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE
WILL SEE A ZONAL FLOW. MOISTURE WILL BE LURKING JUST TO OUR EAST
IN THE FORM OF THE DRY LINE...BUT WITH THE WESTERLY WINDS IT WILL
FIND IT VERY DIFFICULT TO PUSH BACK ACROSS THE MOUNTAINS...SO WE
SHOULD STAY DRY THROUGH AT LEAST TUESDAY. WITH THE ZONAL FLOW WE
CAN EXPECT TO SEE AT LEAST SOME BREEZY AFTERNOON WINDS NEXT WEEK.
&&
.AVIATION...VALID 16/12Z-17/12Z
EARLY MORNING CLOUDS AND MAYBE EVEN A SHOWER WILL GIVE WAY TO
SUNNY SKIES BY NOON. CEILINGS WILL REMAIN UNLIMITED THROUGH THE
OVER NIGHT HOURS. THE BIG STORY TODAY WILL BE THE WINDS. WE WILL
SEE STRONG SURFACE WINDS OF 20 TO 30 KNOTS THIS AFTERNOON.
INITIALLY THEY WILL COME IN FROM THE SOUTHWEST...BUT LATER IN THE
DAY A COLD FRONT WILL MOVE ACROSS THE REGION AND WE WILL SEE THE
WINDS SWING MORE TO THE NORTHWEST. WE CAN EXPECT MODERATE OR
GREATER TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. WINDS
WILL SLOW ONCE WE GET INTO THE EARLY EVENING HOURS. DESPITE ALL
THIS WEATHER I THINK WE WILL SEE VFR CONDITIONS FOR THE NEXT 24
HOURS. I'M NOT EXPECTING BLOWING DUST TO BE MUCH OF A FACTOR THIS
AFTERNOON.
&&
.FIRE WEATHER...
WE ARE IN AN ACTIVE WEATHER PATTERN FOR TODAY. AN UPPER LEVEL
STORM SYSTEM WILL COMBINE WITH LOW PRESSURE IN THE EAST PLAINS OF
NEW MEXICO TO GIVE US A WINDY DAY. IN ADDITION DRIER AIR WILL BE
PUSHING INTO THE AREA SO WE WILL SEE OUR RH'S DROP BY THE
AFTERNOON. WE WILL LIKELY SEE RED FLAG CONDITIONS FOR MOST
LOCATIONS THIS AFTERNOON AND EARLY EVENING. THE ONE EXCEPTION MAY
BE THE GILA REGION WILL COOLER TEMPERATURES WILL KEEP RH'S JUST
ABOVE CRITICAL LEVELS. AFTER TODAY WE WILL CONTINUE TO SEE LOW MIN
RH'S EACH DAY THROUGH THE START OF NEXT WEEK...BUT WINDS WILL STAY
BELOW CRITICAL LEVELS...THOUGH THE WINDS WILL BE AT LEAST BREEZY
MOST AFTERNOONS. IT DOESN'T LOOK LIKE WE WILL SEE MUCH CHANCE FOR
PRECIPITATION THROUGH AT LEAST THE COMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 46 71 47 77 / 0 0 0 0 0
SIERRA BLANCA 77 43 69 42 73 / 0 0 0 0 0
LAS CRUCES 73 38 69 40 75 / 0 0 0 0 0
ALAMOGORDO 73 38 67 40 73 / 0 0 0 0 0
CLOUDCROFT 50 27 47 30 53 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 69 34 67 40 73 / 0 0 0 0 0
SILVER CITY 61 32 61 36 67 / 0 0 0 0 0
DEMING 73 35 70 38 76 / 0 0 0 0 0
LORDSBURG 70 33 70 36 75 / 0 0 0 0 0
WEST EL PASO METRO 77 46 71 47 76 / 0 0 0 0 0
DELL CITY 78 43 71 42 76 / 0 0 0 0 0
FORT HANCOCK 81 45 74 43 78 / 0 0 0 0 0
LOMA LINDA 70 43 65 43 70 / 0 0 0 0 0
FABENS 79 44 72 44 77 / 0 0 0 0 0
SANTA TERESA 76 42 71 42 76 / 0 0 0 0 0
WHITE SANDS HQ 73 43 68 45 74 / 0 0 0 0 0
JORNADA RANGE 72 33 68 35 75 / 0 0 0 0 0
HATCH 72 36 69 39 76 / 0 0 0 0 0
COLUMBUS 73 41 69 43 75 / 0 0 0 0 0
OROGRANDE 73 42 69 43 74 / 0 0 0 0 0
MAYHILL 60 32 56 33 61 / 0 0 0 0 0
MESCALERO 59 32 55 32 61 / 0 0 0 0 0
TIMBERON 59 33 55 34 60 / 0 0 0 0 0
WINSTON 61 28 60 31 66 / 0 0 0 0 0
HILLSBORO 66 33 65 37 72 / 0 0 0 0 0
SPACEPORT 71 33 68 36 75 / 0 0 0 0 0
LAKE ROBERTS 59 28 60 32 67 / 0 0 0 0 0
HURLEY 65 31 64 35 70 / 0 0 0 0 0
CLIFF 68 31 68 34 75 / 0 0 0 0 0
MULE CREEK 64 26 65 28 72 / 0 0 0 0 0
FAYWOOD 65 32 64 36 71 / 0 0 0 0 0
ANIMAS 72 38 70 41 76 / 0 0 0 0 0
HACHITA 73 36 70 39 75 / 0 0 0 0 0
ANTELOPE WELLS 73 37 70 40 75 / 0 0 0 0 0
CLOVERDALE 69 36 66 38 71 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
NMZ404>407-410>417.
TX...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
TXZ418>424.
&&
BRICEHazardous weather outlook, Apr 16, 6:28 AM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 628 AM MDT THU APR 16 2015 NMZ404>407-409>417-TXZ418>424-171230- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 628 AM MDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN AREA OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US STRONG WESTERLY WINDS TODAY. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. WIDESPREAD BLOWING DUST SHOULD NOT BE A PROBLEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NMZ401>403-408-171230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- 628 AM MDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE THIS AFTERNOON. WIDESPREAD BLOWING DUST IS NOT EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Apr 16, 1:04 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 104 AM MDT THU APR 16 2015 NMZ411-413-417-160745- OTERO MESA NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 104 AM MDT THU APR 16 2015 ...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND SOUTHWESTERN OTERO COUNTIES THROUGH 145 AM MDT... AT 1254 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF ANTHONY...MOVING EAST AT 45 MPH. THIS STORM WILL CROSS INTERSTATE 10 NEAR MESQUITE IN THE NEXT 15 MINUTES. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OROGRANDE... BERINO... SAN MIGUEL... SAN MIGUEL IN DONA ANA COUNTY... CHAMBERINO... VADO... MESQUITE... LA MESA... && LAT...LON 3248 10600 3225 10590 3200 10678 3217 10686 TIME...MOT...LOC 0703Z 249DEG 38KT 3211 10678 TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:10 AM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 16 hr |
| Apr 16, 1:04 AM MDT | Special Weather Statement | EPZ | Doña Ana | 41 min |
| Apr 16, 2:56 PM MDT | Freeze Warning | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 18 hr |
Nearby
Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.